MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL STEM CEMENTED REVISION/CALCAR; PROTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL STEM CEMENTED REVISION/CALCAR; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Unspecified Infection (1930)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 802203202 zb 12/14 cocr hd 32mm x +0 2999580; 00800595232 acetabular cup for cemented use only id 32 mm snap-in od cup with spacers 55 mm 63608860; 00223200418 cable cerclage cable with crimp 1.8 mm dia.635 mm length 65573115; 00223200418 cable cerclage cable with crimp 1.8 mm dia.635 mm length 65576873.G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a hip arthroplasty and was revised two months post implantation due to an underlying infection and subsequent femur fracture due to a fall.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04)- stem no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records for the stem identified no deviations or anomalies during manufacturing.All sterile certifications for each device were conforming to specifications.Images assessed but not sent to mmi as the background of the or obscures the view of the implants in the xrays.Sending the images would not enhance the investigation.It was reported the patient suffered a femur fracture due to a fall.However, as the reason for the fall is unknown, a definitive root cause cannot be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL STEM CEMENTED REVISION/CALCAR
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17229858
Report Number0002648920-2023-00136
Device Sequence Number7091469
Product Code JDI
UDI-Device Identifier00889024140035
UDI-Public(01)00889024140035(17)320704(10)65473528
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K210842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00787101361
Device Lot Number65473528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight73 KG